Korean J Pediatr Infect Dis.  2000 Nov;7(2):240-244. 10.14776/kjpid.2000.7.2.240.

A Case of Rifampin-induced Thrombocytopenia in Pulmonary Tuberculosis

Affiliations
  • 1Department of Pediatrics, Wonju College of Medicine, Yonsei University, Wonju, Korea.

Abstract

Rifampin is a bactericidal antibiotic used primarily in the treatment of tuberculosis. The adverse effects of rifampin, though few, include dermatologic, gastrointestinal, and hepatic manifestations. Occasionally it produces a flu-like syndrome, interstitial nephritis, hemolytic anemia, and thrombocytopenia. These manifestations usually appear in patients who take the drug intermittently. We experienced a 13 year-old girl who developed thrombocytopeniaduring rifampin administration of daily dosage, therefore we report a brief review with the related literatures.

Keyword

Rifampin; Thrombocytopenia
Full Text Links
  • KJPID
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr